Alert archive / Iowa / River Flood Warnings in 2016
River Flood Warning 5, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jan 17, 2016, 11:48 AM CST for Black Hawk County, Iowa. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 17, 2016, 11:48 AM CST (17:48 UTC)
- Expired
- Jan 18, 2016, 11:48 AM CST
- In force
- 24 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Black Hawk County, IA
The radar
The Des Moines radar (KDMX), 141 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cedar River at Cedar Falls (CEDI4). The gauge peaked at 88.64 ft at Jan 17, 2016, 12:00 PM CST.
- Action stage
- 85 ft
- Minor stage
- 89 ft
- Moderate stage
- 92 ft
- Major stage
- 94 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05463050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
305
WGUS43 KDMX 171748
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1148 AM CST SUN JAN 17 2016
...The National Weather Service in Des Moines has issued a Flood
Warning for all or portions of the following rivers in Iowa...Cedar
River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC013-181748-
/O.NEW.KDMX.FL.W.0005.160117T1748Z-000000T0000Z/
/CEDI4.1.ER.160117T1622Z.160118T0600Z.000000T0000Z.NO/
1148 AM CST SUN JAN 17 2016
...Flood Warning in effect until further notice...
The National Weather Service in Des Moines has issued a
* Flood Warning for
The Cedar River at Cedar Falls...or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until further notice.
* At 10:45 AM Sunday the stage was 88.2 feet...or 0.2 feet above
Flood Stage.
* Flood Stage is 88.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 88.8 feet...or 0.8 feet above Flood Stage...
after midnight tonight. Then begin falling.
* Impact...At 88.8 feet...Water covers the north and south legs of
Cottage Row Road south of Snag Creek.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$1 follow-up statement
290
WGUS83 KDMX 171920
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
120 PM CST SUN JAN 17 2016
...The Flood Warning has been cancelled for all or portions of the
following rivers in Iowa...Cedar River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC013-171950-
/O.CAN.KDMX.FL.W.0005.000000T0000Z-160117T1920Z/
/CEDI4.N.ER.160117T1622Z.000000T0000Z.000000T0000Z.NO/
120 PM CST SUN JAN 17 2016
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Cedar River at Cedar Falls...or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* At 8:45 AM Sunday the stage was 87.7 feet...or 0.3 feet below
Flood Stage.
* Forecast...crested below Flood Stage at 87.8 feet. fall to 80.6
feet Monday morning.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jan 17, 5:26 AM CST, 6 hours 22 minutes earlier.
Area forecast discussion, Jan 17, 5:26 AM CST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 526 AM CST SUN JAN 17 2016 .SHORT TERM /TODAY/... ISSUED AT 309 AM CST SUN JAN 17 2016 THE ARCTIC COLD CONTINUED TO SPILL SOUTH OVERNIGHT WITH THE NEXT WAVE OF COLD ADVECTION NEARING THE INTERSTATE 80 CORRIDOR. TEMPERATURES HAVE ALREADY REACHED 10 TO 15 BELOW ZERO ACROSS NORTH CENTRAL IOWA. NORTHWEST WINDS OF 10 TO 20 MPH HAVE HELPED PUSH WIND CHILLS TO 25 TO 35 BELOW BEHIND THE BOUNDARY. TEMPERATURES ARE EXPECTED TO REMAIN BELOW ZERO OVER THE NORTHERN HALF OF THE AREA TODAY. WIND CHILL TEMPERATURES WILL IMPROVE A BIT AS WELL WITH THE NORTH RISING ABOVE WARNING CRITERIA FOR A FEW HOURS. WITH THIS BEING A BRIEF BEFORE DROPPING TO WARNING CRITERIA AGAIN TONIGHT...AN EXTENSION OF THE WARNING THROUGH THE AFTERNOON AND INTO THE OVERNIGHT IS MOST LOGICAL. THE LIGHT SNOW OVER SOUTHERN IOWA WILL DROP SOUTH OF THE STATE BY 12Z WITH THE REMAINDER OF THE DAY DRY. .LONG TERM /TONIGHT THROUGH FRIDAY/... ISSUED AT 309 AM CST SUN JAN 17 2016 PRIMARY FOCUS OF THE LONG TERM FORECAST IS BITTER COLD TEMPERATURES AND WIND CHILLS FOR THE NEXT COUPLE OF DAYS...THEN A LIGHT SNOWFALL EVENT AROUND TUESDAY AND TUESDAY NIGHT. WINDS WILL BE A BIT LIGHTER TONIGHT BUT AIR TEMPERATURES WILL FALL EVEN FURTHER...THOUGH THERE ARE SOME INDICATIONS THAT MID LEVEL CLOUDS COULD MOVE IN FROM THE NORTH MITIGATING TEMPERATURE FALLS SLIGHTLY. EVEN SO...WIND CHILLS LATE TONIGHT INTO SUNDAY MORNING WILL ONCE AGAIN BE IN THE 30 TO 35 BELOW ZERO RANGE ACROSS NORTHERN IOWA AND 20 TO 30 BELOW FURTHER SOUTH. IN LIGHT OF THIS...AND THE EXPECTATION THAT ANY RISE ABOVE THESE RANGES TODAY WILL BE RELATIVELY SHORT LIVED IN THE AFTERNOON...THE WIND CHILL WARNING AND NORTHERN PART OF THE ADVISORY HAVE BEEN EXTENDED RIGHT THROUGH TODAY AND UNTIL MID MORNING MONDAY. IT WILL CONTINUE TO BE DANGEROUSLY COLD OUTSIDE AND PRECAUTIONS SHOULD REMAIN IN EFFECT. ON LATE MONDAY AND MONDAY NIGHT THE CENTER OF THE COLD SURFACE HIGH PRESSURE RIDGE WILL SLIDE ACROSS IOWA...ANCHORING ACROSS NORTHERN AND EASTERN PORTIONS OF THE STATE LATE MONDAY NIGHT. THIS COULD POTENTIALLY LEAD TO THE COLDEST AIR TEMPERATURES OF THE ENTIRE EVENT IN THESE AREAS...HOWEVER WINDS WILL BE NEARLY CALM SO WIND CHILL HEADLINES ARE NOT ANTICIPATED. ALSO...THERE MAY BE SOME CIRRUS SPREADING AHEAD OF A STORM SYSTEM APPROACHING FROM THE WEST WHICH COULD ONCE AGAIN KEEP TEMPERATURES FROM FALLING QUITE AS FAR. IF SKIES DO REMAIN CLEAR...IT IS CONCEIVABLE THAT THE TEMPERATURE AT SOME NORTHEAST IOWA STATIONS COULD DROP TO NEARLY 20 BELOW ZERO. THE AFOREMENTIONED STORM SYSTEM WILL MOVE ACROSS IOWA ON TUESDAY AND TUESDAY NIGHT IN THE FORM OF A MODEST 500 MB TROUGH ACCOMPANIED BY WEAK SURFACE CYCLOGENESIS OVER THE SOUTHERN HIGH PLAINS. THE BROAD BUT UNIMPRESSIVE FORCING ASSOCIATED WITH THE TROUGH ALOFT WILL BE SUFFICIENT TO GENERATE FAIRLY WIDESPREAD LIGHT SNOW ACROSS IOWA...HOWEVER THERE ARE INDICATIONS THAT MUCH OF THE ENERGY GENERATED BY THE SYSTEM WILL BE FURTHER SOUTH. THIS MAY END UP BEING SIMILAR TO SATURDAY NIGHTS SNOWFALL SLIDING ACROSS SOUTHWESTERN AND SOUTHERN PORTIONS OF IOWA...WITH VERY LIGHT AMOUNTS FURTHER NORTH AND EAST. EVEN SO...SNOW IS PRETTY LIKELY AND HAVE CONTINUED TREND OF INCREASING POPS LATE TUESDAY/TUESDAY NIGHT DESPITE THE EXPECTATION OF LIGHT QPF. TEMPERATURES WILL MODERATE TUESDAY AND WEDNESDAY THEN STAY PRETTY STEADY FOR THE LATTER HALF OF THE WORK WEEK WITH VARIABLE STEERING FLOW ALOFT. BY NEXT WEEKEND DEEP LAYER RIDGING WILL MOVE ACROSS THE CENTRAL U.S. AND WE SHOULD SEE TEMPERATURES RISING INTO THE 30S GIVE OR TAKE. && .AVIATION...17/12Z ISSUED AT 526 AM CST SUN JAN 17 2016 VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. FEW-SCT CLOUDS AROUND FL020-040 ARE EXPECTED AT TIMES...MAINLY OVERNIGHT...BUT CIGS WILL BE FEW AND FAR BETWEEN AND MAY BE VFR ANYWAY. NO PRECIPITATION OR OBSCURATIONS ARE ANTICIPATED. && .DMX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 9 AM CST MONDAY FOR AUDUBON-BOONE- CARROLL-CRAWFORD-DALLAS-GREENE-GUTHRIE-JASPER-MARSHALL-POLK- POWESHIEK-STORY-TAMA. WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR ADAIR-ADAMS- APPANOOSE-CASS-CLARKE-DAVIS-DECATUR-LUCAS-MADISON-MAHASKA-MARION- MONROE-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. WIND CHILL WARNING UNTIL 9 AM CST MONDAY FOR BLACK HAWK-BREMER- BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GRUNDY-HAMILTON- HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER- WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...DONAVON LONG TERM...LEE AVIATION...LEE
Hazardous weather outlook, Jan 17, 3:37 AM CST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 337 AM CST SUN JAN 17 2016 IAZ004>007-015>017-023>028-033>039-181200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 337 AM CST SUN JAN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WIND CHILL WARNING IS EFFECT FOR THE AREA THROUGH MID MORNING MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ070>075-081>086-092>097-181200- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 337 AM CST SUN JAN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS EFFECT FOR THE AREA THROUGH THIS MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND CHILL VALUES WILL DROP TO 10 TO 20 DEGREES BELOW ZERO AGAIN EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ044>050-057>062-181200- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK- 337 AM CST SUN JAN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WIND CHILL ADVISORY IS EFFECT FOR THE AREA THROUGH MID MORNING MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEE
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 12:06 PM CST | Wind Chill Advisory | DMX | Adair, Adams, Appanoose, Cass, Clarke, Davis and 12 more | 21 hr |
Nearby
River Flood Warnings in Iowa, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.